Document Detail


Isobutyl-nitrite-induced methemoglobinemia; treatment with an exchange blood transfusion during hyperbaric oxygenation.
MedLine Citation:
PMID:  14616332     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A young man was accidentally intoxicated with isobutyl nitrite by a threefold lethal dose. Due to nitrites' ability to change hemoglobine into methemoglobine the patient showed signs of severe hypoxia, which could not be treated by conventional means. Therefore the patient was rapidly transferred to a hyperbaric chamber. The patient was treated with pure oxygen at 283 kPa under which a blood exchange transfusion was performed. The patient fully recovered.
Authors:
T Jansen; S Barnung; C R Mortensen; E C Jansen
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acta anaesthesiologica Scandinavica     Volume:  47     ISSN:  0001-5172     ISO Abbreviation:  Acta Anaesthesiol Scand     Publication Date:  2003 Nov 
Date Detail:
Created Date:  2003-11-17     Completed Date:  2004-04-01     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0370270     Medline TA:  Acta Anaesthesiol Scand     Country:  Denmark    
Other Details:
Languages:  eng     Pagination:  1300-1     Citation Subset:  IM    
Affiliation:
Department of Anesthesia, Hyperbaric Unit, University Hospital of Copenhagen, Copenhagen, Denmark. hbo@rh.dk
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Combined Modality Therapy
Exchange Transfusion, Whole Blood*
Humans
Hyperbaric Oxygenation*
Male
Methemoglobinemia / chemically induced,  therapy*
Nitrites / poisoning*
Chemical
Reg. No./Substance:
0/Nitrites; 542-56-3/isobutyl nitrite

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Paramethoxyamphetamine (PMA) poisoning; a 'party drug' with lethal effects.
Next Document:  Skin immunity.